MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ 10% POTASSIUM HYDROXIDE REAGENT DROPPERS; DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ 10% POTASSIUM HYDROXIDE REAGENT DROPPERS; DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION
Catalog Number 261191
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for investigation.Therefore, retention samples were visually examined, and no issues were observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of broken glass ampule.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
The manufacturing location for this product is rr donnelley.This site is an oem manufacturing site.Therefore, bd corporate headquarters in sparks, md has been listed in sections d.3.And g.1.And the sparks fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported while using bd bbl¿ 10% potassium hydroxide reagent droppers that a healthcare worker received a cut on their left pointer finger.When the ampule was broken for use, the glass protruded through the device and punctured the skin.Medical intervention was not required, and no further health impact was reported.
 
Event or Problem Description

Brand Name
BD BBL¿ 10% POTASSIUM HYDROXIDE REAGENT DROPPERS
Common Device Name
DISCS, STRIPS AND REAGENTS, MICROORGANISM DIFFERENTIATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22160623
Report Number1119779-2025-00537
Device Sequence Number8842342
Product Code JTO
UDI-Device Identifier30382902611913
UDI-Public(01)30382902611913(11)240605(17)260430(10)B04G131M
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number261191
Device Lot NumberB04G131M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown